MAUDE Adverse Event Report: COVIDIEN LP BARRX SHARKCORE; BIOPSY NEEDLE

COVIDIEN LP BARRX SHARKCORE; BIOPSY NEEDLE
Model Number DSC-22-01
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pancreatitis (4481)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that they had a case of severe bleeding and pancreatitis after a fine needle biopsy and fine needle aspiration procedures for cyst aspiration, cyst aspiration with solid components, and solid mass tissue sample, and one patient died as a result of the complication using fine needle aspiration needle.
 
Additional Manufacturer Narrative
Additional information: a2(age at event), a3a, a5a, a5b, b2, b3, b5, h3, h6 d10 concomitant product: dsn-22-01, dsn-22-01 bnx delivery sys 22g ss needle (lot#unknown); unk-beacon, unknown beacon (lot#unknown) additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient died after a fine needle aspiration procedure.Patient was admitted the day after beacon fna 22g 1 pass procedure cyst emptying due to fulminant acute pancreatitis.Patient died the following day after admitted, with multi-organ failure.Patient final diagnosis atypic simple cyst (cytohistologic and lab negative for cancer) of pancreas/mesentery.Immediate management for fulminant acute pancreatitis and comorbidity of hypertension (in target with treatment), mediterranean anemia trait (normal hgb levels), no concomitant treatments.

Brand Name
SHARKCORE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
Manufacturer (Section G)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21152967
Report Number3004904811-2025-00011
Device Sequence Number21164616
Product Code FCG
UDI-Device Identifier00855208005087
UDI-Public00855208005087
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberDSC-22-01
Device Catalogue NumberDSC-22-01
Device Lot NumberB000003228
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/13/2025
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age75 YR
Patient SexMale